Indiana, 2015

Flood and Hail in Indiana, June 8, 2015

June 8, 2015 · NWS LOT · 9 events in 4 counties and zones

Scattered thunderstorms developed during the afternoon of June 8th producing primarily large hail, some up to the size of golf balls.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Scattered thunderstorms developed during the afternoon of June 8th producing primarily large hail, some up to the size of golf balls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 8, 2:13 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 8, 2:13 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
313 PM CDT MON JUN 8 2015

.UPDATE...
1225 PM CDT

NO MAJOR CHANGES TO GOING FORECAST OTHER THAN TO BUMP POPS INTO
LIKELY CATEGORY THIS AFTERNOON FOR ANTICIPATED SCATTERED SHOWER
AND THUNDERSTORM DEVELOPMENT. 12Z RAOB ANALYSIS SHOWS AREA IN LEFT
EXIT REGION OF IMPRESSIVE 100 KT+ 250 MB JET STREAK STRETCHING
ACROSS THE CENTRAL LAKES...AS WELL AS ENTRANCE REGION OF 70 TO 90
KT JET MAX/SHEARED SHORT WAVE DROPPING SOUTH THROUGH THE UPPER
MIDWEST THAT CAN BE SEEN ON W/V IMAGERY. LATEST VISIBLE SATELLITE
SHOWS AN UPTICK IN CU FORMATION OVER WISCONSIN AND FAR NORTHERN
ILLINOIS LIKELY IN RESPONSE TO UPWARD MOTION FROM APPROACHING UPPER
WAVE.

LOCAL ANALYSIS SHOWS US SOUTH OF A SURFACE TROUGH/SECONDARY COLD
FRONT...WITH DEWPOINTS IN THE 60S SOUTH AND 50S NORTH INTO
WISCONSIN. THERE IS ALSO A SHIFT FROM WEST-SOUTHWEST WINDS OVER
OUR AREA TO NORTHWEST BEHIND THE TROUGH IN WISCONSIN. EXPECTING
THE FORCED UPWARD MOTION FROM THE JET DYNAMICS AND SHORT WAVE AS
WELL AS SOME POOLING/CONVERGENCE ALONG TROUGH AXIS TO FOSTER
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THAT WILL START IN
WISCONSIN AND SLIDE SOUTHEAST THROUGH THE AFTERNOON. SPC
MESOANALYSIS INDICATES 1500 J/KG OF MLCAPE AND IF DEWPOINTS DONT
MIX OUT...COULD SEE THESE VALUES AT LEAST THIS HIGH AT PEAK
HEATING. WITH STEEP LOW LEVEL LAPSE RATES AND COOL 500 MB TEMPS IN
THE MINUS MID TEENS CELSIUS...IN ADDITION TO STRENGTHENING DEEP
LAYER SHEAR AS MID/UPPER SPEED MAX APPROACHES THIS
AFTERNOON...COULD SEE A FEW ORGANIZED STORMS STILL CAPABLE OF
PRODUCING STRONG WIND GUSTS UP TO 60 MPH AND MARGINALLY SEVERE.

HAVE KEPT LOW CHANCE POPS INTO THE EARLY EVENING GIVEN THAT LATE
SUNSET THIS TIME OF YEAR SLOWS DIURNAL STABILIZATION SOME...BUT
ONCE TO DARK...ANY LINGERING SHOWERS SHOULD QUICKLY COME TO AN
END.

RC

&&

.SHORT TERM...
259 PM CDT

THROUGH TUESDAY...

REFER TO PREVIOUS 1225 PM CDT AFD UPDATE FOR FULL THOUGHTS ON
CONVECTIVE EVOLUTION THIS AFTERNOON THROUGH EARLY THIS EVENING AND
REMAIN LARGELY UNCHANGED. SO FAR HAVE HAD QUARTER TO HALF DOLLAR
SIZE HAIL REPORTS IN NORTHERN LAKE COUNTY ILLINOIS. THERE WAS ALSO A
GOLF BALL SIZED HAIL REPORT IN KENOSHA COUNTY FROM AN EARLIER
STORM THERE. THERMODYNAMICS AND SHEAR WOULD SUPPORT POTENTIAL FOR
A FEW MORE STORMS PRODUCING HAIL UP TO QUARTER SIZE/OCCASIONALLY
LARGER AND GUSTS UP TO 60 MPH DUE TO NEAR DRY ADIABATIC LOW LEVEL
LAPSE RATES.

AFTER TROUGH PASSAGE AND LOSS OF INSTABILITY BY MID EVENING...THE
REST OF THE NIGHT SHOULD BE QUIET WITH CLEARING SKIES...LIGHT
WESTERLY WINDS AND LOWS IN THE UPPER 50S-LOW 60S OUTSIDE OF
CHICAGO AND MID 60S IN THE CITY.

A WEAK HIGH PRESSURE RIDGE AXIS WILL MOVE ACROSS THE AREA ON
TUESDAY...WHILE ALOFT WESTERLY WARM ADVECTION OF AIR MASS FROM
CENTRAL PLAINS WILL OCCUR. MODELS ARE AGAIN INDICATING DEEP MIXING
APPROACHING 750 MB...SO WITH 850 MB TEMPS APPROACHING THE UPPER
TEENS CELSIUS BY EARLY EVENING AND 925 MB TEMPS IN THE LOW 20S
CELSIUS AND PLENTY OF SUN...HIGHS ARE EXPECTED TO REACH THE MID
TO UPPER 80S. SOME UNCERTAINTY IN THE WIND FORECAST...AS THE DEEP
MIXING AND WEST TO WSW WINDS COULD PLAUSIBLY PRECLUDE A LAKE
BREEZE...BUT HEDGING ON THE STRONG HEATING OVER LAND AND COLD LAKE
WATERS TO ENABLE LAKE BREEZE TO FORM MID DAY AND PUSH JUST INLAND.
THIS WILL KEEP SHORE HIGHS IN THE UPPER 70S TO AROUND 80...WITH
SOME ADDITIONAL LATE DAY COOLING.

RC

&&

.LONG TERM...

TUESDAY NIGHT THROUGH MONDAY...

230 PM...LOW PRESSURE WILL BE MOVING ACROSS ONTARIO TUESDAY NIGHT
INTO WEDNESDAY WITH A TRAILING COLD FRONT MOVING SOUTH ACROSS THE
WESTERN LAKES TUESDAY NIGHT AND THEN ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA WEDNESDAY AFTERNOON/EVENING...WITH LOW
CONFIDENCE REGARDING FRONTAL TIMING. HOWEVER...EVEN WITH SOME
UNCERTAINTY REGARDING THE FRONT...THE GRADIENT BECOMES WEAK ENOUGH
THAT WINDS WILL LIKELY TURN OFF THE LAKE EITHER WITH A LAKE BREEZE
OR AS A RESULT OF THE FRONT BY MID/LATE AFTERNOON. EITHER WAY...
THIS BOUNDARY WILL LIKELY PROVIDE SUPPORT FOR THUNDERSTORMS AS
TEMPERATURES CLIMB INTO THE UPPER 80S/NEAR 90 WITH DEWPOINTS WELL
IN THE 60S...AND POSSIBLY NEAR 70 IF THEY BEGIN TO POOL AHEAD OF
THE FRONT. ACTIVITY APPEARS TO BE SOMEWHAT DIURNAL AND WOULD
LIKELY DISSIPATE THRU THE EVENING HOURS.

THE FRONTAL BOUNDARY WILL SLOWLY SAG SOUTH OF THE AREA BY THURSDAY
MORNING AND THEN SLOWLY LIFT BACK NORTH AS A WARM FRONT THURSDAY
NIGHT INTO FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL SPREAD
BACK ACROSS THE AREA THURSDAY NIGHT AND CONTINUE INTO FRIDAY.
PERIODS OF HEAVY RAIN ARE CERTAINLY POSSIBLE. THE WARM FRONT WILL
THEN TURN BACK SOUTH WITH NORTHEASTERLY WINDS SPREADING BACK
ACROSS THE AREA FRIDAY AFTERNOON INTO FRIDAY NIGHT. PRECIP WILL
LIKELY TAPER OFF FROM NORTH TO SOUTH FRIDAY NIGHT BUT FROM THIS
DISTANCE...DIFFICULT TO GET TOO FANCY WITH POPS. POSSIBLE FOR FOG
TO DEVELOP FRIDAY NIGHT INTO SATURDAY ALONG THE LAKE FRONT.

THE PATTERN REPEATS AGAIN WITH THE FRONTAL BOUNDARY LIFTING BACK
NORTH SATURDAY NIGHT INTO SUNDAY MORNING. THERE COULD BE A PERIOD
OF SHOWERS/THUNDERSTORMS AS THIS FRONT LIFTS BACK NORTH. ANOTHER
LOW MOVES ACROSS ONTARIO SUNDAY NIGHT WITH ANOTHER COLD FRONT
MOVING SOUTH ACROSS THE AREA LATER SUNDAY NIGHT INTO MONDAY WITH
ANOTHER PERIOD OF SHOWERS/THUNDERSTORMS. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* LARGE SCALE WIND PATTERN...WSWLY-WLY WINDS GUSTING TO 20-25 KT
  THIS AFTERNOON.

* WIND SHIFT TO NORTH WITH AN OUTFLOW BOUNDARY PASSAGE. GUSTS TO
  30KT POSSIBLE.

* LINE OF THUNDERSTORMS MOVING THROUGH ORD/MDW AND SHOULD BE INVOF
  TERMINALS 08/21Z-09/01Z. BRIEF WIND GUSTS TO 50KT AND LARGE
  HAIL POSSIBLE.

* SCATTERED TSRA LATE THIS AFTERNOON...POSSIBLY INTO EARLY
  EVENING.

KREIN

//DISCUSSION...UPDATED 18Z...

MAIN ISSUES FOR THE REMAINDER OF THIS AFTERNOON AND EARLY THIS
EVENING WILL BE GUSTY WEST WINDS AND A CHANCE FOR SCATTERED
THUNDERSTORMS.

WINDS ACROSS THE REGION ARE WSWLY AND GUSTING TO ARND 25KT. THE
WINDS WILL REMAIN WSWLY THROUGH EARLY THIS AFTERNOON AHEAD OF A
WEAK PRE-FRONTAL TROUGH EXTENDING FROM NEWN IL THROUGH SERN IOWA.
THERE HAS BEEN SOME CLOUD DEVELOPMENT ALONG THE TROUGH AXIS...BUT
LITTLE IN THE WAY OF CONVECTIVE CLOUD GROWTH. DIURNAL CU IS
CURRENTLY DEVELOPING OVER NWRN INDIANA AND EAST-CENTRAL
ILLINOIS...WHERE COPIOUS AMOUNTS OF RAIN FELL LAST NIGHT. THERE IS
ALSO SOME DIURNAL CU DEVELOPMENT OVER FAR NERN IL AND SRN WI.
THERE LOCATIONS WHERE CU DEVELOPMENT IS NOTED ON THE SATELLITE
IMAGERY SHOULD BE THE FIRST TO SEE SOME SCT THUNDERSTORM ACTIVITY
AND A FEW CELLS ARE ALREADY DEVELOPING IN SERN WI. SINCE THERE IS
ONLY WEAK FOCUS AT AT THE SURFACE WITH THE PRE-FRONTAL
TROUGH...ANY THUNDERSTORM DEVELOPMENT WILL HAVE TO RELY ON DAYTIME
HEATING IN LOCATIONS OF HIGHER DEWPOINTS...THAT IS LOCATIONS AHEAD
OF THE PRE-FRONTAL TROUGH. THIS LEAVES SOME QUESTION AS TO TIMING
AND COVERAGE OF SHRA/TSRA INVOF THE TERMINALS. THE LATEST TRENDS
INDICATE SOME CU DEVELOPMENT INVOF THE TERMINALS...SO WILL NEED TO
KEEP SOME MENTION OF TS POSSIBILITY...BUT STILL ANTICIPATE
COVERAGE WILL BE SCATTERED AND CONFIDENCE IN THUNDER DIRECTLY AT
THE TERMINALS IS LOW.

THE PRE-FRONTAL TROUGH SHOULD PUSH THROUGH NWRN IN BY LATE
AFTERNOON WITH WINDS VEERING A LITTLE MORE WLY...AND ADVECTING IN
SOME DRIER AIR AT THE SFC. SO...PCPN CHANCES SHOULD DIMINISH AT
SUNSET. A WEAK COLD FRONT EXTENDING FROM CNTRL WI TO ERN IA IS
EXPECTED TO PUSH THROUGH THE AREA EARLY THIS EVENING...ALLOWING
WINDS TO FURTHER VEER TO NWLY WITH EVEN DRIER AIR OVERSPREADING
THE AREA. SO...EXPECT DRY CONDITIONS THROUGH THE REMAINDER OF THE
NIGHT AND THROUGH TOMORROW.

KREIN

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM TO HIGH CONFIDENCE IN LARGE SCALE WIND TRENDS.

* MEDIUM CONFIDENCE IN SCATTERED TSRA ACROSS THE REGION THIS
  AFTERNOON UNTIL AROUND SUNSET.

* MEDIUM CONFIDENCE IN COVERAGE/TIMING/DIRECT IMPACT OF
  THUNDERSTORMS ON THE TERMINALS.

* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.

KREIN

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT...VFR. SOUTHWEST WINDS.
WEDNESDAY...CHANCE OF TSRA. WEST WINDS.
THURSDAY...CHANCE OF TSRA. EAST WINDS.
FRIDAY...TSRA LIKELY DURING THE DAY. SOUTHWEST WINDS.
SATURDAY...CHANCE OF TSRA DURING THE NIGHT. NORTHEAST WINDS.
SUNDAY...CHANCE OF TSRA. SOUTH WINDS.

MTF

&&

.MARINE...

306 PM...LOW PRESSURE OVER NORTHERN LOWER MICHIGAN WILL MOVE EAST
TONIGHT WITH A TRAILING COLD FRONT MOVING SOUTH OF THE LAKE THIS
EVENING. AREAS OF DENSE FOG HAVE PERSISTED ALL DAY AND CONFIDENCE
REGARDING WHEN THESE WILL IMPROVE IS LOW. ITS POSSIBLE AS THE
GRADIENT WEAKENS THIS EVENING INTO OVERNIGHT...POCKETS OF DENSE
FOG MAY CONTINUE. ANOTHER AREA OF LOW PRESSURE WILL MOVE ACROSS
ONTARIO TUESDAY NIGHT INTO WEDNESDAY WITH A TRAILING COLD FRONT
MOVING SOUTH ACROSS THE LAKE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS FRONT...
LIKELY INTO THE 15-25 KT RANGE. THE GRADIENT ONCE AGAIN BECOMES
QUITE WEAK BEHIND THIS FRONT LATER WEDNESDAY NIGHT INTO THURSDAY.

LOW PRESSURE WILL MOVE FROM THE PLAINS THURSDAY NIGHT TO THE WESTERN
LAKES FRIDAY NIGHT...AS IT SLOWLY WEAKENS. WITH HIGH PRESSURE ACROSS
THE NORTHERN LAKES...WINDS WILL TURN NORTHEAST AND MAY INCREASE IN
SPEED...PERHAPS INTO THE 15-20KT RANGE FOR A SHORT TIME. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 7 PM
     MONDAY.

     DENSE FOG ADVISORY...LMZ777-LMZ779 UNTIL 9 PM MONDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 8, 2:47 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 PM CDT MON JUN 8 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
092100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
347 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
  HAIL UP TO THE SIZE OF HALF DOLLARS.
  WIND GUSTS TO 60 MPH.
  OCCASIONAL CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL GRADUALLY SLIDE
  SOUTHEAST ACROSS THE OUTLOOK AREA THROUGH THE LATE AFTERNOON.
  THESE THUNDERSTORMS WILL DIMINISH EARLY THIS EVENING.

  DISCUSSION:

  AN UPPER LEVEL DISTURBANCE HAS CAUSED SCATTERED THUNDERSTORMS
  TO DEVELOP. UNSEASONABLY COLD AIR ALOFT ASSOCIATED WITH THIS
  DISTURBANCE WILL CONTINUE TO ALLOW FOR AMPLE INSTABILITY TO
  SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT AND INTENSIFICATION.
  WIDESPREAD SEVERE STORMS ARE NOT LIKELY WITH THIS
  ACTIVITY...BUT THE STRONGEST STORMS WILL BE SEVERE...WITH HAIL
  UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 60 MPH.

PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN IN
FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN AT
BANKFULL STAGE OR IN FLOOD THROUGH MID TO LATE WEEK.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE THROUGH THIS EVENING.

&&

LMZ740>745-092100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
347 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
ALONG THE ILLINOIS SHORE AND PARTS OF THE INDIANA SHORE THROUGH
EARLY EVENING.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING. SOME
OF THE STORMS MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH SUNDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-092100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
347 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG WILL CONTINUE THROUGH LATE THIS EVENING.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING.
SOME OF THE STORMS MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH SUNDAY.

&&

RC

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jun 8, 2:50 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
350 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             BUFFALO GROVE           42.17N 87.96W
06/08/2015  E0.25 INCH       LAKE               IL   PUBLIC

            ROUTE 83 AND ROUTE 53. SOCIAL MEDIA.

&&

C
Local storm report, Jun 8, 2:55 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
355 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             BURNS HARBOR            41.61N 87.13W
06/08/2015  M0.25 INCH       PORTER             IN   TRAINED SPOTTER

            ESTIMATED 50 TO 60 MPH WINDS.

&&

C
Local storm report, Jun 8, 2:59 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
359 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             5 NW CAROL STREAM       41.97N 88.19W
06/08/2015  E0.50 INCH       DUPAGE             IL   COCORAHS

&&

C
Local storm report, Jun 8, 3:03 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
403 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             3 SSE ADDISON           41.90N 87.99W
06/08/2015  E0.25 INCH       DUPAGE             IL   COCORAHS

            MINOR LEAF DAMAGE.

&&

C
Local storm report, Jun 8, 3:09 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
409 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             4 E BUFFALO GROVE       42.17N 87.89W
06/08/2015  E0.25 INCH       LAKE               IL   COCORAHS

&&

C
Local storm report, Jun 8, 3:23 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
423 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             CARPENTERSVILLE         42.12N 88.27W
06/08/2015  E0.25 INCH       KANE               IL   PUBLIC

            SOCIAL MEDIA.

&&

C

The radar

The Chicago radar (KLOT), 54 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

7 hail, 1 flood, 1 thunderstorm wind. Local standard time, as filed.

Hail, Lake

When
June 8, 3:24 PM CST to 3:26 PM CST
Where
Lake County, 0.69 mi S of Schererville
Measured
1.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
41.490, -87.450

Golf ball size hail fell across Schererville causing damage to vehicles.

Hail, Lake

When
June 8, 3:35 PM CST
Where
Lake County, 0.86 mi SE of Griffith
Measured
1 in hail
Reported by
Social Media
Coordinates
41.520, -87.420

Hail, Lake

When
June 8, 4:00 PM CST
Where
Lake County, 1.38 mi S of Cole Arpt
Measured
1.25 in hail
Reported by
Social Media
Coordinates
41.530, -87.270

Hail, Lake

When
June 8, 4:03 PM CST
Where
Lake County, 0.61 mi E of Deep River
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
41.471, -87.218

Hail, Jasper

When
June 8, 5:07 PM CST
Where
Jasper County, 0.86 mi NW of Cheever Airport
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
41.180, -87.210

Hail, Jasper

When
June 8, 5:45 PM CST
Where
Jasper County, 1.38 mi N of Rensselaer
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.950, -87.150

Flood, Porter

When
June 8, 5:47 PM CST to 7:00 PM CST
Where
Porter County, 1.96 mi WSW of Sedley to 1.92 mi WSW of Sedley
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
41.471, -87.206

Around nine inches of standing water was reported at County Road N 725 W and U.S. 30.

Hail, Newton

When
June 8, 6:02 PM CST
Where
Newton County, 0.87 mi SW of Goodland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.760, -87.290

Thunderstorm Wind, Jasper

When
June 8, 6:08 PM CST
Where
Jasper County, 0.69 mi S of Remington
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.760, -87.150

Tree branches were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582603, 582604, 582605, 582606, 582613, 582614, 582615, 582616, 582617.